Hi Shi and everyone else,
I'm ok, enjoying being at work on account of the air con! Still waiting for rads to start, Tuesday is my first session.
All the best xx
Hi Shi, I am fine have been doing a lot of sitting in the garden reading. My son is staying with us at the moment while working on his house so he's keeping me busy.
Well done Michelle for finishing your chemo, Ailand for completing your breast surgery and Shocked for sorting out your problems re long haul flight.
So I thought I'd be able to update you on the Tamoxifen and long haul flying thing yesterday but no luck. Its really starting to stress me out now as well. The breast care nurses at my hospital are saying I need to stop and start every time I take a flight they even tried to tell me this morning that this is a standard approach by all hospitals (I've told them I know that this is not the case) - so I still have no solution, surely I should be taking it regularly for it to work :S They are now escalating my query to more senior staff member as I have said its really concerning that I will be consistently stopping and starting the treatment which is playing havoc with my hormones anyway.
I've tried to get in touch with my Onc at the hospital where I had chemp but hes still on leave for another week, his secretary seemed surprised that I had been asked to stop by the other hospital so she is going to try and speak to a nurse - the joys of care being split across 2 different hospitals
I can't be the only woman in the world that flies regularly and uses tamoxifen 😞
I'm not sure Michelle. I've been prescribed some tablets for my heart and have an ECG booked for end of Aug so I'm guessing I carry on with the tablets till then and if the ECG shows my heart is back to normal then they'll put me back on it. I haven't a clue what happens if it doesn't go back to normal or if I go back on the Herceptin and it happens again, cross that bridge when I get to it I suppose. Good luck with getting back into running 👍
Hi Michelle, I try to go running about 3 times a week as well as walking too. Thankfully the neuropathy didn't stop me, felt a bit weird at first but now I only really notice it at night. I've already had surgery but start rads at the end of this month. I'm also having Herceptin but it's on hold at the mo due to it affecting my heart, hopefully not for too long tho as it's meant to be a really good drug for our kind of cancer
Yayyyy Michelle 🎉🎉🎉🎈🎊🎊🎈🎈🎊. You must be so pleased and you know that once you are over the next week or so, the worst is over. It’s three months today since my last chemo and I feel more and more like my old self. Hair coming back (using Lush stuff and Jamaican black castor oil), strength returning, appetite back to normal. Still a bit of pins and needles in my feet and my nails are wrecked but otherwise all good. Are you due to have radiotherapy?
typically my Onc is on annual leave and my usual nurse is as well until Monday so I’m just going to keep taking it until Monday.
Got this resopnse from the lovely nurses on here about flying .....
There is no agreed guidance about the need to stop Tamoxifen before a long haul flight. We know that tamoxifen can increase the risk of developing blood clots. People taking tamoxifen might need to take extra precautions to reduce the risk of this developing over and above the general advice given to travellers. But the advice doctors give their patients seems to vary as you found from looking at the forum.
It’s not clear if having a short break from Tamoxifen is unsafe but oncologists do sometimes advise this for people having troublesome side effects to see if things improve. There is no reliable evidence to indicate if this is harmful. A study is currently underway to look at the safety of women interrupting hormone treatment for two years to try to get pregnant but it may be ten years or more before this reports.
As you say you are due to have four long haul flights over the next nine months so it’s understandable that you have concerns. As your situation is unusual, it would be best to contact your oncologist to discuss this further. This would also give you an opportunity to understand why they have adopted this specific recommendation at your unit.
Yes good luck for tmw Aliand - me and hairy fingers are sure that all will go well. Enjoy your well deserved sleep. Xx zzzzz
Hope all goes well with your op Ailand. I felt good after both of my ops modern day anaesthetics are certainly so much better than they used to be.
Your holiday looks wonderful Shocked, why do they want you to stop your medication before your flight?
I am doing okay. Spent last 2 weeks watching tennis. My hair is all back but still really short so still wear wig when out and about. Have also developed downy hair on my face which is something I never had. Still having taste problems so haven't been out for a celebratory meal as it would be a waste of money.
Where are you off to on your long haul flight?
Fel - how are you doing lovely lady??
I'm stopping the Tamoxifen today for 6 weeks as my clinic advise stopping a month before a long haul flight - scary stuff - it seems its not the advice of every clinic either just to add to my worry. .
Hair still very thin on my head (my extra FEC really did eat it all away)- seems to grow out of my chin instead - Whats that about??
That’s a tough decision to make Aliand. Have you looked at the mastectomy and reconstruction FB page that Rosie mentioned some time back? Someone on there might have had a similar choice to make but at the end of the day, it’s gonna be what makes you feel most comfortable. Any news on the outcome of the neck X-ray yet?
That is a good result Aliand, mine was 8/9 😮
In regards to your decision about surgery, that is yours to make, but personally I wouldn't give a toss what my boobs look like if it meant I was less likely to have to do this again! But I'm not that keen on boobs anyway, I'd quite happily do away with mine and enjoy never wearing a bra again...my partner wouldn't be so keen tho 😂